What can I do with this blurred version of myself?

  1. Where are you from (country)?
    Italy
  2. How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
    Google search - “finasteride persistent side effects”
  3. What is your current age, height, weight?
    23 year - 183cm (6 feet) - 82kg (180 pounds)
  4. Do you excercise regularly? If so, what type of excercise?
    Strenght training , trying to increase the amount of cardio (ideally 40 minutes x 3 days a week)
  5. What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
    Mediterranean diet, 3-5 meal a day, slightly proteic.
  6. Why did you take Finasteride (hair loss, BPH, other)?
    Hair loss, alopecia androgenetica.
  7. For how long did you take Finasteride (weeks/months/years)?
    10 months.
  8. How old were you, and WHEN (date) did you start Finasteride?
    22 years old, 1 february 2014
  9. How old were you when you quit, and WHEN (date) did you quit?
    23 years old, 1 december 2014
  10. How did you quit (cold turkey or taper off)?
    Cold turkey
  11. What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
    Generic finasteride 5mg, divided in four.
  12. What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
    1.25 mg daily, at empty stomach after waking up, before a coffe
  13. How long into your use of Finasteride did you notice the onset of side effects?
    I had some side effects since the first 3-4 months but I never thought the cause was the finasteride, I was thinking of just a “blue period”. After 2 visits to doctors (one of those an MD Professor in Neurology) and no answer I beginned to think it was the finasteride.
  14. What side effects did you experience while on the drug that have yet to resolve since discontinuation?
    Brain Fog is the worst of all for me, I was a very intelligent person (95% graduate, 9/10 high school average, 28/30 at the university) now I feel like having a very low IQ.

Put an X beside all that apply:

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections (- not everytime)
Loss of Spontaneous Erections
Loss of Nocturnal Erections (I don’t know)
Watery Ejaculate
Reduced Ejaculate
Inability to Ejaculate / Orgasm (some difficult)
Reduced Sperm Count / Motility (I don’t know)

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfullness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis (i think I have it before fin use)
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain (lost 10 kg of muscles while gaining fat)
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain (cervical neck pain and sciatica - never had it before)
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Increased hair loss (my hair stopped completely from thinning)
Frequent urination
Lowered body temperature

Other (please explain)
Parkinson alike tremors of the hand and in the trunk
Attention Deficit Disorder
Restless leg syndrome
Rigidity
Difficult in movement coordination
Hypoglicemia
Convulsions while on finasteride

  1. What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
    I’m in the first 3 months after quitting finasteride, for now I’m just trying to eat well and train. From month 3 I’ll do the first hormonal tests. From month 4 I’ll try to visit a good neuroendocrinologist.

  2. If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
    I’ll do the tests next month (Adiol G, Testosterone ecc. ecc.)

  3. Anything not listed in the above questions you’d like to share about your experience with Finasteride?

  4. Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.

First I want to apologize for my english, it is not my first language.
I was on Finasteride for 10 months.
In that 10 months i began suffering a lot of symptoms like tremors, rigidity, anxiety, depression, cognitive difficulties, panic attacks, convulsions, hypoglycemia, loss of 10kg (22 pounds) of muscle, loss of sensitivity of the genitals, shrinking of the testicles, penis fibrosis, non restorative sleep.
In 10 months I NEVER correlated my problems to finasteride usage (stupid me), maybe because I haven’t had evident sexual disfunction.
I went to my family doctor (the first time in my life) and she said that it was just a period of stress (???) but accepted to send me to a Neurologist, because my father have early on-set Parkinson’s Disease, and a lot of my symptoms where similar to that in Parkinson.
After a visit to a Professor of Neurology, he said that I have postural and kinetic tremors, with hypertonia, referring to me a psychiatric doctor. I never went there.
A month later, anxiety and depression were really too high, my finasteride supply ended and I thought to quit finasteride just to see if some of my problems where caused by it.
First 2 weeks where really strange, no depression, strange anxiety, a bit of mental clarity, a lot of pain in the pelvic region, great sex, some euphoria, more libido, less tremors; less problems.
Then I CRASHED so badly, it was really awful. No libido, no erections, with an horrific BRAIN FOG, I started to have gynecomastia and a lot of other problems (like blurred vision and all other symptoms mentioned above).
Since the crash everything worsened, but I’m adapting to this new “blurred” version of me. I’m forgetting the brilliant guy I was before taking finasteride.
Now I’m doing my best to don’t screw up my relationships, my carrier and all that I have built over years of study and sacrifice.

Hope the scientific community will recognize that this is a Neuro/Endocrinologic disease, something that (yes) “it’s inside our heads” but in an organic/evincible way.

You are not alone. Most of us thought that the drug was safe.

Same as me… my problems got much worse after quitting the drug.
I developed gynecomastia a few days after crashing… Absolutely horrible and would drive any man to despair.
Hang in there though…I have been off propecia for around 4.5 years.

Medical investigations are being organised by the Post Finasteride Foundation.

The following study is only available to Italian residents:
pfsfoundation.org/news/2061/
Can you sign up for this particular study?

If you can help, please contact Philip Roberts
The Post-Finasteride Syndrome Foundation
Email: proberts@pfsfoundation.org

Thank you noniman! We are stronger than this!

I’ll be part of the study, I contacted the equipe!

Ciao GuineaPig come stai?

I write you in order to give you encouragement and information.

First of all my introduction, I am a 23 yo guy from Spain and took the drug for 2 years. I also thought it was safe and didn’t quit when first symptoms took place because didn’t link them to it. I am 10 months off now and I have had horrible sides post-treatment (almost all). I want you to know that I am cured from any brainfog/ bradipsychia, mental and psycological symptoms. My main treatment was long hours of sleep, healthy life and some supplements. So maybe your case improves the same way, now I only deal with sexual symptoms. I tell you because the mental issues are very worrying for you and were for me (I also had great marks at highschool and University).

You can take a look at gennaro’ story who is another 23 yo european guy who took it for 4 years. His situation is better than me. (to give hope as well)

Also, it could be interesting for you an italian forum similar to this. I read it every now and then too:

sindromepostfinasteride.forumfree.it

Please, keep on updating your evolution, bloodworks and treatments. I would be also interested in hearing how you are doing in the PFS study of Milano (since I am kind of close to Italy).

Thank you very much and in bocca al lupo amico!

Hi Mevoyacurar / Ciao!

I’m happy your brain fog disappeared :slight_smile: This gives me hope.
I know Gennaro’s story and I’m registered to the Italian forum.

I have done the introductive phase (preliminary test) of the Italian study with Ph.Ds Cavaletti and Melcangi, they’re not only great neuroscientist but also very kind people.
Now I’m waiting for the hospitalization (exams, bloodworks, spinal tap etc.) phase of the study.
I’ll keep you updated!

Hi, guineapig. I’m also new around here. If you have any news from the Italian study please keep us posted. I’m also very curious about your blood tests. Mine revealed high levels of dhea, cortisol and progesterone, which leads to adrenal disfunction. I theorize that this might be the acute side of the pfs, but that’s just a guess. Be well

Can anyone contact with this man?I have most of the same symptoms as him and I really need his help